Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 227, NWS Cleveland, OH

July 2, 2006Crawford County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 2, 2006, 6:32 PM EDT for Crawford County, Ohio. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2006, 6:32 PM EDT (22:32 UTC)
Expired
Jul 2, 2006, 7:30 PM EDT
In force
58 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Crawford County, OH

The radar

The Cleveland radar (KCLE), 110 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
131 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1663 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 022232
SVRCLE
OHC033-022330-
/O.NEW.KCLE.SV.W.0227.060702T2232Z-060702T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
632 PM EDT SUN JUL 2 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN NORTH CENTRAL OHIO

* UNTIL 730 PM EDT

* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED 7 MILES
  WEST OF BUCYRUS...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE BUCYRUS...AND CRESTLINE.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4088 8309 4090 8308 4094 8273 4082 8273
      4081 8274 4073 8274 4071 8276 4071 8311
      4082 8311

$$

MRD
2 follow-up statements
000 
WWUS51 KCLE 022256
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
655 PM EDT SUN JUL 2 2006

OHC033-022330-
/O.CON.KCLE.SV.W.0227.000000T0000Z-060702T2330Z/
CRAWFORD OH-
655 PM EDT SUN JUL 2 2006


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM EDT FOR 
CRAWFORD COUNTY...

AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS
LOCATED NEAR NORTH ROBINSON...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NORTH OF GALION...
  SOUTH OF TIRO...
  CRESTLINE...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4088 8309 4090 8308 4094 8273 4082 8273
      4081 8274 4073 8274 4071 8276 4071 8311
      4082 8311

$$
MRD
000 
WWUS51 KCLE 022312
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
709 PM EDT SUN JUL 2 2006

OHC033-022330-
/O.CON.KCLE.SV.W.0227.000000T0000Z-060702T2330Z/
CRAWFORD OH-
709 PM EDT SUN JUL 2 2006


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM EDT FOR
CRAWFORD COUNTY...


AT 702 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS 
OF 58 MPH. THIS STORM WAS LOCATED NEAR TIRO...AND MOVING EAST AT 30 
MPH. ANOTHER STRONG THUNDERSTORM HAS DEVELOPED ACROSS NORTHWEST 
CRAWFORD COUNTY...ALSO MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
TIRO..
CHATFIELD.

LAT...LON 4088 8309 4090 8308 4094 8273 4082 8273
      4081 8274 4073 8274 4071 8276 4071 8311
      4082 8311

$$

BM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:58 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jul 2, 2:58 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
258 PM EDT SUN JUL 02 2006

.SHORT TERM(TONITE THROUGH TUESDAY NIGHT)...
AS EXPECTED WITH CONVECTION...THE MODELS DIFFER IN PALCEMENT OF THE
SMALLER CONVECTIVELY DRIVEN FEATURES OVER THE NEXT 48 HOURS.  WITH
AMS VERY MOIST WITH PWS 1.5 TO 2 IN AND INSTABILITY CONTG EVEN DURG
THE NITE SEE NO REASON WHY SHRA/TSRA ACTIVITY SHUD NOT BE FAIRLY
WIDESPREAD SO WL TEND TO LEAN TO THE HIER POPS EACH DAY.  BEST PD
FOR VERY LTL ACTIVITY ACCORDING TO MODEL AVGS APPEARS TO BE LATE
TNGT INTO MON AFTN WITH SOME WK RDGG AND GNL NEG VVS. HVY RA LIKELY
THRU TUE WITH THE TSRA. HAD BEEN ON THE FENCE TWD WHETHER TO PUT UP
FLOOD WATCH BUT NOW THINKING THAT THE AREA SHUD BE OKAY THRU ANY
CONVECTION THIS EVE AND WITH ACTIVITY DIMINISHING LATER TNGT TIL MON
AFTN DONT CURRENTLY SEE THE NEED. THREAT FOR SVR TSRA DURG AFTN AND
EVE SHUD ALSO CONT THRU DAYTIME TUE TIL CDFNT FINALLY MOVS THRU AND
HELPS TO STABILIZE AMS BY TUE EVE.  VERY WRM AND MUGGY CONDS WL BE
THE RULE THRU TUE ALTHO TUE TEMPS NOT AS WRM AS MON DUE TO MORE CLDS
AND CDFNT MOVG SE ACRS AREA.

&&

.LONG TERM (WED THRU SUN)...
FOR ONCE THIS SUMMER THE EXTENDED PRO0GS FM THE GFS RMN FAIRLY
CONSISTENT SHOWING THE SFC RDGG BLDG IN WED MORN WITH HI MOVG OVHD
REST OF WK AND THRU THE WEEKEND. ONLY PROB CUD BE S/W TROFS DROPPING
INTO MAIN TROF TRYING TO CREATE ENUF FORCING FOR PSBL SHRA INTO THE
NERN PART OF AREA WHERE BETTER MSTR CAN BE POOLED FM THE LAKES AND
DYNAICS A LTL BETTER. FOR NOW MAY JUST PUT A SLGT CHC FOR SHRA IN
THE NE DEPENDING ON HOW THIS COORDS WITH ERN BORDERING OFFICES.

&&

.AVIATION(18Z-18Z)...
FIRST SHOT OF PCPN MOVING ACROSS THE NRN COUNTIES...AIRMASS TO THE
WEST AND SOUTH BECOMING MORE UNSTABLE AS PER THE RUC AND PLENTY OF
SUN...THIS SEEMS REASONABLE. RIGHT REAR QUAD OF THE JET HELPING.
HOWEVER...THE ACTIVITY SHOULD DECREASE AFTER DARK. AS THE CLOUDS
DECREASE SOME FOG MAY FOR IFR TO MVFR BECAUSE OF THE MOIST AIR AND
SOME OF THE PRECIPITATION. THE ACTIVITY ON MONDAY MAY HOLD OFF IN NW
OHIO UNTIL AFT 21Z MONDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...KIELTYKA
Hazardous weather outlook, Jul 2, 5:37 AM EDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
537 AM EDT SUN JUL 2 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-031200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
537 AM EDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE OUT OF MICHIGAN AND STALL OVER NORTHERN
OHIO TODAY. SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP ALONG
THIS FRONT...AND IT IS POSSIBLE SOME OF THESE STORMS COULD BECOME
SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE COLD FRONT WILL REMAIN STATIONARY THROUGH TUESDAY NIGHT AND
ALLOW FOR ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP MONDAY
AFTERNOON AND TUESDAY AFTERNOON. THESE STORMS COULD ALSO BECOME
SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT.

LEINS

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 5:48 PM EDTSevere Thunderstorm WarningCLEKnox38 min
Jul 2, 7:10 PM EDTSevere Thunderstorm WarningCLEHancock65 min
Jul 2, 7:34 PM EDTSevere Thunderstorm WarningCLERichland56 min
Jul 2, 7:40 PM EDTSevere Thunderstorm WarningCLEHuron52 min
Jul 2, 7:41 PM EDTSevere Thunderstorm WarningCLEAshland64 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.